Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Lipitor react with Glimepiride, Metformin and Gabapentin?

Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3631 Questions

default
Posted on Wed, 21 Oct 2015 in Medicines and Side Effects
Question: take many medications at night...do not sleep..could there be an interaction causing this? take lipitor 80mg, januvia 100mg, glimepiride 4mg, losartan 50mg, metoprol tar 12.5 mg, metformin 1000mg, coQ10, folic acid, tamsulosin 0.4mg, gabapentin 300mg x2. Cannot go to sleep even though very tired..often only 3-4 hrs per night. Have tried over the counter sleep aids, as well as ambien 2.5-5mg. Nothing seems to work. Age 68, male
doctor
Answered by Dr. Olsi Taka 2 hours later
Brief Answer:
Drugs shouldn't be the cause.

Detailed Answer:
I read your question carefully and I understand your concern considering the many substances you take.

After going through those drugs one by one I must say that none of them have any negative effect on sleep, if anything gabapentin at times has somnolence as a side effect. That being said they do not all have to be taken in the evening, in order to make it easier for your digestive tract some may be taken at other times like losartan, coQ10, folic acid, tamsulosin, even lipitor (although some might tell you statins are taken only in the evening lipitor is an exception).

As for sleeping aids, well first a good sleep hygiene is important, avoid coffee or other stimulants in the evening, avoid naps during the day, proper environment without tv or music before bed etc. Ambien is a good choice, the dose can be safely increased though, the most commonly used dosage is usually 10 mg. Other options are suvorexant, ramelteon, melatonin to mention some of those with fewer side effects. Antihistaminics and some antidepressants may also be considered if none of the above work.

I remain at your disposal for further questions.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  
Medical Topics ,  

Recent questions on  Sleep hygiene

doctor1 MD

Hi, I am suffering from insomnia from last 7-8 months and have started allopathic medicines from last 2 months

doctor1 MD

SIR I HAVE BEEN TAKING CLONAZEPAM 2MG SINCE 1998.WITH OTHER DRUGS LIKE TRIKA ,PROTHEIDIN MIRTAZE QUTIAPIN SR RESPECTIVELY WITH NITROZEPAM REMITEX ZOLFIDEM AND GABAPIN 600MG SR TILL2013.IN 2013 MY PSYCHIATRIST PUT ME ON 2MG CLONAZEPAM +400MG...

doctor1 MD

Hi, I cannot sleep at night even on days that I don't do excersise at all nor can I sleep during the day and if I do sleep at night I sleep late and wake up early . What is this ?

doctor1 MD

hai i am 27 years old male.my eyes are gone inside due to continuously use of Computer because of my office works due to this .i sleep 6 to 7 hours a day. its gives me very weird look its seems that i am very much tired.my weight/height is 55kg/163cm. plz anyone can help me related to my problem. just advice me any medicine. i don t like Veg/fish and meals..thanks.

doctor1 MD

HI JUST WANT TO ASK A QUESTION ABOUT MY HUSBANDS SLEEP PATTERN HE DOESNT SLEEP MOST OF THE NITE HE WOULD GET UP OUT OF BED AND WALK AROUND THE ROOM SEARCHING FOR THINGS SOMETIMES HE GOES DOWN STAIRS AND BRINGS FOOD UP TO THE ROOM AND EATS IT ALL WHILST SLEEPING HE WOULD SOMETIMES REMOVE MY PAJAMAS LAST NITE HE WAS UP AT THE WINDOW TRYING TO OPEN IT IS THERE ANYTHING U WOULD SUGGEST THAT HE COULD DO TO STOP THIS